Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 9, 2007, 1:05 AM MDT for Lea County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2007, 1:05 AM MDT (07:05 UTC)
- Expired
- Sep 9, 2007, 4:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 146 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 1:58 AM MDT | FLASH FLOOD | Hobbs, NM | HOBBS PD REPORTS MANY STREETS IN TOWN IMPASSABLE DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 090706 FFWMAF NMC025-091000- /X.NEW.KMAF.FF.W.0015.070909T0705Z-070909T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 105 AM MDT SUN SEP 9 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 400 AM MDT * AT 104 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED FLASH FLOODING FROM A THUNDERSTORM NEAR HUMBLE CITY...OR 7 MILES WEST OF HOBBS...MOVING EAST AT 15 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... HUMBLE CITY... HOBBS... KNOWLES... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3315 10304 3256 10306 3253 10369 3291 10370 TIME...MOT...LOC 0705Z 265DEG 16KT 3276 10328 $$
2 follow-up statements
000 WGUS74 KMAF 090822 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 318 AM CDT SUN SEP 9 2007 NMC025-091000- /X.CON.KMAF.FF.W.0015.000000T0000Z-070909T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEA- 218 AM MDT SUN SEP 9 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM MDT FOR CENTRAL LEA COUNTY... AT 313 AM CDT...A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN WAS LOCATED FROM HALFWAY TO 8 MILES NORTH OF EUNICE...MOVING EAST AT 10 TO 15 MPH. RADAR ESTIMATES THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF CENTRAL LEA COUNTY...MAINLY ALONG U.S. 62/180 FROM 25 MILES WEST OF HOBBS TO HOBBS. FLASH FLOODING OF DRAWS...BAR DITCHES...AND OTHER LOW LYING AREAS IS LIKELY ACROSS CENTRAL LEA COUNTY. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. LAT...LON 3315 10304 3256 10306 3253 10369 3291 10370 TIME...MOT...LOC 0818Z 265DEG 16KT 3279 10290 $$ 70
000 WGUS74 KMAF 090955 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CDT SUN SEP 9 2007 NMC025-091005- /X.EXP.KMAF.FF.W.0015.000000T0000Z-070909T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEA- 355 AM MDT SUN SEP 9 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM MDT FOR CENTRAL LEA COUNTY... ALTHOUGH SHOWERS AND A FEW THUNDERSTORMS REMAIN OVER CENTRAL LEA COUNTY...THE THREAT OF HEAVY RAINFALL HAS ENDED. AS A RESULT THE FLASH FLOOD WARNING WILL EXPRE AT 400 AM MDT. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. LAT...LON 3315 10304 3256 10306 3253 10369 3291 10370 TIME...MOT...LOC 0955Z 265DEG 16KT 3283 10239 $$ 70
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:50 AM MDT, 15 minutes earlier.
Area forecast discussion, Sep 9, 12:50 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 150 AM CDT SUN SEP 9 2007 .UPDATE... A PERSISTENT LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...GENERALLY ALONG AND NORTHWEST OF A CARLSBAD...MALJAMAR...HOBBS LINE. WITH CONTINUED REGENERATION TRENDS NOTED...WILL SEND OUT AN UPDATE TO RAISE POPS TO THE LIKELY CATEGORY ACROSS EASTERN EDDY AND NORTHERN LEA COUNTIES... WITH 30-50 PCT CHANCES SPREAD INTO THE NORTHWESTERN PERMIAN BASIN. RAIN CHANCES DO LOOK GOOD ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND THE NORTHERN BASIN THROUGH TODAY. MORE ON THIS IN THE ROUTINE DISCUSSION AROUND 4 AM CDT. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/21
Hazardous weather outlook, Sep 8, 12:23 PM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 123 PM CDT SAT SEP 8 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 123 PM CDT SAT SEP 8 2007 /1223 PM MDT SAT SEP 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO AGAIN THIS EVENING AND TONIGHT. THE BEST CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND THE NORTHERN PERMIAN BASIN. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WIND GUSTS. LOCALLY HEAVY RAINS MAY ALSO PRODUCE LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL BE ON THE INCREASE ACROSS THE REGION MONDAY AND MONDAY NIGHT AS A STRONG COLD FRONT APPROACHES WEST TEXAS AND SOUTHEASTERN NEW MEXICO. A LARGE CONVECTIVE COMPLEX OF THUNDERSTORMS MAY PRODUCE HEAVY RAINS ACROSS MUCH OF THE REGION...ESPECIALLY LATE MONDAY NIGHT AS THE FRONT MOVES THROUGH THE AREA. FLOODING MAY BECOME MORE OF A CONCERN BY MONDAY NIGHT. SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER GROUPS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THIS EVENING AND BE PREPARED FOR POSSIBLE ACTIVATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Sep 8, 9:31 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1031 PM CDT SAT SEP 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL VAN HORN 31.04N 104.83W
09/08/2007 M0.75 INCH CULBERSON TX LAW ENFORCEMENT
&&
MEFFERSOThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:40 AM MDT | Flash Flood Warning | MAF | Lea | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.